MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE ACORNREAM 8MM THIN *EA; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US RESTORE ACORNREAM 8MM THIN *EA; CANNULATED SURGICAL DRILL
Model Number 219338
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Incomplete.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in australia that during an anterior cruciate ligament procedure on (b)(6) 2020, it was observed that the restore acornream 8mm thin shaft device was blunt and the surgeon found it difficult to ream through both tibia and femur.It was reported that there was no surgical delay or patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: according to the information provided, it was reported that during an acl reconstruction an acorn reamer thin shaft was blunt.Surgeon found it difficult to ream through both tibia and femur.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device provided by customer.The complaint device was received and evaluated.Visual observations revealed that the device had marks of wear indicating it was heavily used.Also, the laser marks was slightly faded.The distal part was blunt to the touch and found with scratches.The functional test was performed in a sample, as result, it was difficult to cut.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.According with the visual inspection and functional test results, this complaint can be confirmed.It is determined that the reusable instrument is worn from repeated use and servicing, this failure can be attributed to normal field wear; as well as to blunt force impact/ heavily use.As per ifu, the precautions for this type of device consist to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.Also, the instrument life is generally determined by the wear or damaged from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that during an acl reconstruction an acorn reamer thin shaft was blunt.Surgeon found it difficult to ream through both tibia and femur.No surgical delay or patient consequence reported.The complaint device is not being returned, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11037451
Report Number1221934-2020-03932
Device Sequence Number19148617
Product Code HTO
UDI-Device Identifier10886705005833
UDI-Public10886705005833
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219338
Device Catalogue Number219338
Device Lot Number0086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/24/2021
03/23/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/25/2021
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1